Texas, 2011Drought in Texas, October 1 to 31, 2011
October 1 to 31, 2011 · NWS SJT · 24 events in 24 counties and zones
The rain did help to take the edge off of the drought but the historic drought continued through the month of October. But widespread rainfall and cooler temperatures in early October reduced the wildfire threat.
Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The rain did help to take the edge off of the drought but the historic drought continued through the month of October. But widespread rainfall and cooler temperatures in early October reduced the wildfire threat. The U.S. Drought Monitor, issued through the National Mitigation Drought Center depicted extreme to exceptional drought over much of West Central Texas.
According to the Texas Crop Weather Report prepared by the Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas. |Most producers were planting small grains as fast as they could. Some wheat was emerging because of the rain. Rangeland and pastures continued to show some improvement after the rain. Livestock and wildlife were feeding on winter forbs and browse plants. All producers continued to provide supplemental feed to livestock. Hay was hard to find and very expensive when it was obtainable. Stock tanks were in good condition because of runoff from the rains. Producers continued to cull herds.
Producers continued to feed livestock across Crockett County because rangeland and pastures were in very poor condition. Winter wheat did not seem to be making a good stand.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Sep 30, 10:48 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Sep 30, 10:48 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1148 PM CDT FRI SEP 30 2011
.DISCUSSION...
SEE 06Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VFR CONDITIONS THROUGH THE NEXT 24 HOURS. CLEAR SKIES WITH LIGHT
EAST WINDS BECOMING SOUTHEAST SATURDAY. 20
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 50 84 56 88 60 / 0 0 0 0 0
SAN ANGELO 50 86 55 89 58 / 0 0 0 0 0
JUNCTION 48 87 56 87 55 / 0 0 0 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
99/99/99
Hazardous weather outlook, Sep 30, 1:45 PM CST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
245 PM CDT FRI SEP 30 2011
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-011100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
245 PM CDT FRI SEP 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE WILDFIRE DANGER WILL REMAIN ELEVATED THROUGH THIS AFTERNOON
DUE TO THE COMBINATION OF GUSTY NORTHEAST WINDS AROUND 15 MPH AND
LOW RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
JOHNSON
Drought, Brown
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Brown forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.774, -99.000 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated that Brown County experienced extreme drought conditions in October.
Drought, Callahan
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Callahan forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.298, -99.373 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated that Callahan County experienced severe drought conditions in October.
Drought, Coke
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Coke forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.889, -100.530 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated that Coke County experienced extreme drought conditions in October.
Drought, Coleman
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Coleman forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.773, -99.454 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated that Coleman County experienced extreme drought conditions in October.
Drought, Concho
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Concho forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.327, -99.864 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated that Concho County experienced extreme drought conditions in October.
Drought, Crockett
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Crockett forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 30.723, -101.412 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated that Crockett County experienced exceptional drought conditions in October.
Drought, Fisher
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Fisher forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.743, -100.402 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated that Fisher County experienced exceptional drought conditions in October.
Drought, Haskell
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Haskell forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.178, -99.730 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated that Haskell County experienced exceptional drought conditions in October.
Drought, Irion
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Irion forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.304, -100.982 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated that Irion County experienced exceptional drought conditions in October.
Drought, Jones
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Jones forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.740, -99.879 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated that Jones County experienced exceptional drought conditions in October.
Drought, Kimble
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Kimble forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 30.487, -99.749 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated that Kimble County experienced exceptional drought conditions in October.
Drought, Mason
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Mason forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 30.718, -99.226 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated that Mason County experienced exceptional drought conditions in October.
Drought, McCulloch
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- McCulloch forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.199, -99.347 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated that Mcculloch County experienced exceptional drought conditions in October.
Drought, Menard
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Menard forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 30.890, -99.821 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated that Menard County experienced exceptional drought conditions in October.
Drought, Nolan
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Nolan forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.304, -100.406 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated that Nolan County experienced exceptional drought conditions in October.
Drought, Runnels
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Runnels forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.831, -99.976 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated that Runnels County experienced extreme drought conditions in October.
Drought, San Saba
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- San Saba forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.155, -98.818 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated that San Saba County experienced exceptional drought conditions in October.
Drought, Schleicher
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Schleicher forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 30.897, -100.539 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated that Schleicher County experienced exceptional drought conditions in October.
Drought, Shackelford
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Shackelford forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.736, -99.354 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated that Shackelford County experienced extreme drought conditions in October.
Drought, Sterling
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Sterling forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.828, -101.050 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated that Sterling County experienced exceptional drought conditions in October.
Drought, Sutton
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Sutton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 30.498, -100.538 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated that Sutton County experienced exceptional drought conditions in October.
Drought, Taylor
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Taylor forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.301, -99.890 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated that Taylor County experienced extreme drought conditions in October.
Drought, Throckmorton
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Throckmorton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.178, -99.212 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated that Throckmorton County experienced exceptional drought conditions in October.
Drought, Tom Green
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Tom Green forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.404, -100.462 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated that Tom Green County experienced extreme drought conditions in October.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, October 1 to 31, 2011$100 million · 24 events
- Drought in Texas, October 1 to 31, 2011$623,000 · 46 events
- Drought in Oklahoma, October 1 to 31, 201148 events
- Drought in New Mexico, October 1 to 31, 201136 events
- Drought in Texas, October 1 to 31, 201133 events
- Drought in Georgia, October 1 to 31, 201126 events
- Drought in Oklahoma, October 1 to 31, 201125 events
- Drought in Kansas, October 1 to 31, 201123 events
- Drought in Alabama, October 1 to 31, 201121 events
- Drought in Texas, October 1 to 31, 201121 events
- Drought in Arkansas, October 1 to 31, 201119 events
- Drought in Louisiana, October 1 to 31, 201117 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 351500, 351501, 351502, 351503, 351504, 351505, 351506, 351507, 351508, 351509, 351510, 351511, 351512, 351513, 351514, 351515, 351517, 351518, 351520, 351522, 351523, 351525, 351526, 351527.